# SDR 98ZZZX2961

- Difficulty date: July 9, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N444HC
- Make and model: Lear 31A
- Aircraft serial: 064
- System (JASC): 2435 · Starter-Generator
- Part: Generator
- Part number: 23080023
- Condition: Failed
- Location: Lt Eng Start/Gen
- Part time: 1,429 hours
- Component: Lucas
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

LEFT ENGINE STARTER/GENERATOR DRIVE END BEARING FAILED CAUSING CATASTROPHIC FAILURE OF STARTER/GENERATOR.  (IN-FLIGHT).  STARTER/GENERATOR DRIVE SHAFT FAILED TO SHEAR AS DESIGNED RESULTING IN SEVERE VIBRATION, ENGINE IN-FLIGHT SHUT DOWN, ENGINE DAMAGE.  SHAFT TESTING BY LUCAS ASEROSPACE SHOWED NORMAL AS DESIGNED.
